Aa
A
A
A
Close
Pain Management Community
9.81k Members
Avatar universal

Flexeril and epilepsy?

On oxy for pain and Doc want's to add Feleeril. Problem is there is debate if I have a type of epilepsy or  other nerve disorder like MS.
My big fear is epilepsy Oxy use to make me shake and bite my tongue but since i been on 200mg Lamictal it has stopped I read Flexeril may cause seizure but then I also read the opposite.
Even if I am not epileptic I like to play it safe as my Doc is out, and the pharmacy worker never seems to know anything.
So does Flexeril increase seizure risk or is that just for (diagnosed) epileptics?
I don't want to add it to the oxy and have a attack. The Lamictal is BARLEY keeping the oxy under control!
2 Responses
547368 tn?1440541785
Hello xLadyMX,

Welcome to our Pain Management Community. I'm glad that you found us and took the time to post your question. Please excuse my tardy response.

I encourage you to ask your Pharmacist this question also. Avoid the Pharm Tech is you are not getting information. You'll probably have to ask to talk to the Pharmacist - or you can even call. Pharmacists are an excellent source and very often know more than our Medical Providers in terms of medications. They are the experts in all aspects of medications - not the Physicians.

I haven't know Flexeril (cyclobenzaprine hcl) to cause seizures. However there's a lot I don't know. I did a search. Only one site lists seizures as a side effect when taking Flexeril.

There was a study of 14,500 people who have side effects while taking Flexeril from FDA and social media. Among them, 3 have Seizures. The incident in low - but any incident must be reported.  

Flexeril, may lower a person's seizure threshold - according to one site. I understand why you are concerned. I really encourage you to talk to a good Pharmacist - indeed I would ask several. They should all provide you with the same general information - but it's how it's explained that I find most helpful. It also helps to hear the information more than once. Each Pharmacist will have a different background of experience but all should have the same information. Indeed you can chose a less busy Pharmacy day - like a Tuesday or Wednesday - call and ask to speak to the Pharmacist. Wait if you must. It's where and how you'll obtain the best information.

When all is said and done - this has to be your choice - and obviously your provider's choice also. Make an educated decision. Weight the pros and cons. Don't forget to ask if there is a better alternative to Flexeril - is there . another muscle relaxer that will be just as effective and may not potentiate a suspected seizure disorder?

You're going about this decision in the correct manner by educating yourself. I wish you the best and hope you'll let us know what you learn and decide.

Good Luck and Take Care,
~Tuck



Avatar universal
I would wait for your doctor and also get a clear diagnosis so you and your can discuss your next step.
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches